Alert archive / Pennsylvania / Wind Advisories in 2013
Wind Advisory 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Jan 30, 2013, 3:14 PM EST for Fayette County, Jefferson County, Westmoreland County, Pennsylvania. It took effect at Jan 30, 2013, 7:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2013, 3:14 PM EST (20:14 UTC)
- In effect from
- Jan 30, 2013, 7:00 PM EST
- Expired
- Jan 31, 2013, 9:33 AM EST
- In force
- 15 hr
- Issued by
- NWS Pittsburgh, PA
Counties Fayette County, PA, Jefferson County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 72 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 744 m²/s²
- 0-3 km storm-relative helicity
- 813 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
700 WWUS71 KPBZ 302014 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 314 PM EST WED JAN 30 2013 PAZ016-023-074-076-310415- /O.NEW.KPBZ.WI.Y.0003.130131T0000Z-130131T1700Z/ JEFFERSON PA-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES- INCLUDING THE CITIES OF...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...INDIANA...LIGONIER...DONEGAL... NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG 314 PM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON EST THURSDAY. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS EVENING THROUGH THURSDAY MORNING. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MDZ001-WVZ023-041-310415- /O.EXT.KPBZ.WI.Y.0002.000000T0000Z-130131T1700Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 314 PM EST WED JAN 30 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON EST THURSDAY... * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH THURSDAY MORNING. * IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
101 WWUS71 KPBZ 310306 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1006 PM EST WED JAN 30 2013 OHZ039>041-048>050-057>059-068-069-311115- /O.EXB.KPBZ.WI.Y.0002.000000T0000Z-130131T1200Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD 1006 PM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THURSDAY. * WINDS...NORTHEAST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH THURSDAY MORNING. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PAZ007>009-013>015-020>022-029-031-073-075-WVZ001>004-012-021-022- 311115- /O.EXB.KPBZ.WI.Y.0002.000000T0000Z-130131T1500Z/ MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY- ARMSTRONG-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE- OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...WAYNESBURG... FAIRDALE...GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE... MONESSEN...UNIONTOWN...CONNELLSVILLE...POINT MARION...WEIRTON... BETHANY...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN 1006 PM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THURSDAY. * WINDS...NORTHEAST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH THURSDAY MORNING. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MDZ001-WVZ023-041-311115- /O.CON.KPBZ.WI.Y.0002.000000T0000Z-130131T1700Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 1006 PM EST WED JAN 30 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST THURSDAY... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH THURSDAY MORNING. * IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PAZ016-023-074-076-311115- /O.CON.KPBZ.WI.Y.0003.000000T0000Z-130131T1700Z/ JEFFERSON PA-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES- INCLUDING THE CITIES OF...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...INDIANA...LIGONIER...DONEGAL... NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG 1006 PM EST WED JAN 30 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST THURSDAY... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS EVENING THROUGH THURSDAY MORNING. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
064 WWUS71 KPBZ 310805 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 305 AM EST THU JAN 31 2013 OHZ039>041-048>050-057>059-068-069-310915- /O.CAN.KPBZ.WI.Y.0002.000000T0000Z-130131T1200Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD 305 AM EST THU JAN 31 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS WILL CONTINUE...BUT WILL REMAIN BELOW ADVISORY CRITERIA. $$ PAZ007>009-013>015-020>022-029-031-073-075-WVZ001>004-012-021-022- 310915- /O.CAN.KPBZ.WI.Y.0002.000000T0000Z-130131T1500Z/ MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY- ARMSTRONG-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE- OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...WAYNESBURG... FAIRDALE...GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE... MONESSEN...UNIONTOWN...CONNELLSVILLE...POINT MARION...WEIRTON... BETHANY...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN 305 AM EST THU JAN 31 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS WILL CONTINUE...BUT WILL REMAIN BELOW ADVISORY CRITERIA. $$ MDZ001-WVZ023-041-311615- /O.CON.KPBZ.WI.Y.0002.000000T0000Z-130131T1700Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 305 AM EST THU JAN 31 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS...WEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL WEAKEN BY LATE MORNING. * IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PAZ016-023-074-076-311615- /O.CON.KPBZ.WI.Y.0003.000000T0000Z-130131T1700Z/ JEFFERSON PA-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES- INCLUDING THE CITIES OF...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...INDIANA...LIGONIER...DONEGAL... NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG 305 AM EST THU JAN 31 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THIS EVENING THROUGH THURSDAY MORNING. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
189 WWUS71 KPBZ 311433 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 933 AM EST THU JAN 31 2013 PAZ016-023-074-076-311545- /O.CAN.KPBZ.WI.Y.0003.000000T0000Z-130131T1700Z/ JEFFERSON PA-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES- INCLUDING THE CITIES OF...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...INDIANA...LIGONIER...DONEGAL... NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG 933 AM EST THU JAN 31 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. WHILE WINDS MAY GUST OVER 35 MPH AT TIMES INTO EARLY AFTERNOON...WIND GUSTS OVER 45 MPH ARE NO LONGER EXPECTED. $$ MDZ001-WVZ023-041-311545- /O.CAN.KPBZ.WI.Y.0002.000000T0000Z-130131T1700Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 933 AM EST THU JAN 31 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. WHILE WINDS MAY GUST OVER 35 MPH AT TIMES INTO EARLY AFTERNOON...WIND GUSTS OVER 45 MPH ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Jan 30, 11:23 AM EST, 3 hours 51 minutes earlier.
Area forecast discussion, Jan 30, 11:23 AM EST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1123 AM EST WED JAN 30 2013
.SYNOPSIS...
A STRONG COLD FRONT WHICH WILL PASS THROUGH LATE THIS AFTERNOON
AND EVENING. MUCH COLDER AIR AND SNOW SHOWERS FOR THE REMAINDER OF
THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PRE-FRONTAL TROUGH AND WIND SHIFT IS EXITING RIDGES AT 16Z AND
WILL PASS GARRETT COUNTY TOWARD 17Z. REMAINDER FORECAST UNCHANGED.
PREVIOUS DISCUSSION BELOW...
STRONG MAIN COLD FRONT WILL MOVE INTO OHIO COUNTIES THIS EVENING
AND SWEEP ACROSS REGION OVERNIGHT. AHEAD OF IT EXPECT A GOOD
SOAKING TODAY WITH ONE- HALF TO ONE INCH OF RAIN FOR MUCH OF THE
REGION. IN THE FLOOD WATCH COUNTIES...1 TO 2 INCHES OF RAIN IS
POSSIBLE WITH THE BULK OF IT COMING THIS AFTERNOON AND EVENING.
TEMPS THIS AFTERNOON WILL HOLD STEADY FOR THE MOST PART.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
MUCH COLDER AIR WILL RAPIDLY MOVE IN TONIGHT. LEFT OVER RAIN
SHOWERS WILL CHANGE OVER TO SNOW SHOWERS AS THE NIGHT PROGRESSES.
THINK THE BEST LOCATION FOR ANY ACCUMULATIONS WILL BE ACROSS THE
HIGHER ELEVATIONS. IT DOES NOT APPEAR THAT THE SFC TEMPS WILL
RESPOND QUICK ENOUGH ELSEWHERE TO ALLOW FOR ACCUMULATION.
CONCERNED ABOUT DAMAGING WINDS BEHIND THE FRONT AS WELL. VERY
STRONG CAA...COMBINED WITH PRES RISES OF 6 TO 8 MBS IS PRESENTING
A PERIOD OVERNIGHT THAT MAY REQUIRE A WIND ADVISORY. WILL ALLOW
THE NEXT SHIFT TO TAKE A CLOSER LOOK AT THIS.
RISK FOR SNOW SHOWERS...MAINLY OVER THE FAR NORTH AND
RIDGES...WILL CONTINUE THROUGH THE THURSDAY. TEMPERATURES WILL BE
STEADY OR SLOWLY FALLING WITH GUSTY WINDS CONTINUING.
AT THIS POINT...HAVE VERY LOW CONFIDENCE ON EFFECTS FROM SHORTWAVE
WHICH WILL DIVE SOUTHWARD ACROSS THE REGION THU NIGHT. LATEST
MODEL RUNS ARE HINTING AT SOME ACCUMULATING SNOWS...PARTICULARLY
OVER THE SOUTHERN HALF. THU NIGHT/FRI MORN FORECAST WILL NEED FINE
TUNING AS MODELS GET BETTER HANDLE ON LOCATION OF WAVE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
UNCERTAINTY LIES IN THE FORECAST AS MODELS SEEM TO BE IN
DISAGREEMENT. GFS/ECMWF DO SHOW A SHORTWAVE TROUGH MOVING OVER THE
AREA ON THE WEEKEND AND THUS BRINGING A CLIPPER SOUTHEAST WITH THE
GFS BRINGING HIGHER AMOUNTS OF SNOW THAN THE ECMWF. POSSIBLE LAKE
ENHANCED AND/OR TERRAIN ENHANCED SNOW COULD DEVELOP AFTER THE
PASSAGE OF THE QUICK MOVING SYSTEM.
THE GFS BRINGS IN ANOTHER STRONGER CLIPPER OVER THE GREAT LAKES AND
NORTHERN OHIO VALLEY MONDAY NIGHT INTO TUESDAY WHILE THE ECMWF
TRACKS THE SYSTEM MORE NORTHEAST AND BRINGS PRECIPITATION TO OUR AREA
ALONG A COLD FRONT. HIGH PRESSURE BUILDS BEHIND THE SYSTEM LEAVING
THE MID WEEK DRY. HPC TRENDED TOWARDS THE ECMWF RUN THE LATTER PART
OF THE EXTENDED AND THUS FORECAST IS BASED ON GFS/HPC GUIDANCE KEEPING
SLIGHT TO CHANCE POPS.
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
VFR WL DCRS TO MVFR IN SHRA LT MRNG INTO THIS AFTN AS A STG CDFNT
APRCHS FM THE W. SHRA EXTEND WELL OUT AHEAD OF THE FNT. SHOULD
SEE ADDNL DVLPMNT ALG THE FNT THIS AFTN. STLT/MESO/RAOB INSTAB
CHARTS SHOW SOME INSTAB ALG/AHD OF THE FNT. COULD SEE A TS AT ANY
OF THE SITES ESP S OF I-80 THIS AFTN BUT DUE TO PLENTY OF
UNCERTAINTY IN INSTAB/TIMING HAVE KEPT THEM OUT OF THE TAFS ATTM.
INCLUDED A TEMPO FOR +SHRA AND STG WND GUSTS AT ZZV LT MRNG. THIS
MAY HAVE TO BE ADDED TO OTHER SITES AS WELL IN LTR FCSTS. STG LLVL
JET WL KEEP THE THREAT OF LLWS ACRS THE RGN THRU THIS MRNG.
FROPA/WSHFT TO THE W EXPD THIS EVE WITH MVFR CONDS CONTG. EVEN A
FEW SHSN PSBL OVRNGT.
.OUTLOOK.../THURSDAY THROUGH SUNDAY/...
PERIODIC RESTRICTION ARE EXPD THRU THE PD AS SVRL DISTURBANCES
MOVE THRU IN COLD W-NW FLOW. GUSTY W WNDS ARE ALSO EXPTD THU.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH THROUGH THURSDAY MORNING FOR MDZ001.
WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR MDZ001.
OH...NONE.
PA...FLOOD WATCH THROUGH THURSDAY MORNING FOR PAZ016-023-031-
073>076.
WV...FLOOD WATCH THROUGH THURSDAY MORNING FOR WVZ012-021>023-041.
WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR WVZ023-041.
&&Hazardous weather outlook, Jan 30, 4:43 AM EST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 443 AM EST WED JAN 30 2013 OHZ050-059-069-PAZ014-015-020>022-029-WVZ001>004-310945- JEFFERSON OH-BELMONT-MONROE-BUTLER-CLARION-BEAVER-ALLEGHENY- ARMSTRONG-WASHINGTON-HANCOCK-BROOKE-OHIO-MARSHALL- 443 AM EST WED JAN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. SLIGHT RISK FOR EXCESSIVE RAINFALL TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ016-023-031-073>076-WVZ012-021-022-310945- JEFFERSON PA-INDIANA-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-WETZEL-MARION-MONONGALIA- 443 AM EST WED JAN 30 2013 ...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-WVZ023-041-310945- GARRETT-PRESTON-TUCKER- 443 AM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. FLOOD WATCH. SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039>041-048-049-057-058-068-PAZ007>009-013-310945- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY- NOBLE-MERCER-VENANGO-FOREST-LAWRENCE- 443 AM EST WED JAN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 30, 12:58 PM EST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1258 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM TSTM WND DMG 1 E JOFFRE 40.38N 80.35W
01/30/2013 WASHINGTON PA FIRE DEPT/RESCUE
TREES DOWN
&&
EVENT NUMBER PBZ1300362
98Local storm report, Jan 30, 1:02 PM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
102 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM TSTM WND DMG 1 S CECIL 40.32N 80.17W
01/30/2013 WASHINGTON PA LAW ENFORCEMENT
TREES DOWN
&&
EVENT NUMBER PBZ1300363
98Local storm report, Jan 30, 1:03 PM EST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
103 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM TSTM WND DMG 2 E BAKERS 40.05N 80.13W
01/30/2013 WASHINGTON PA FIRE DEPT/RESCUE
TREES DOWN
&&
EVENT NUMBER PBZ1300364
98Local storm report, Jan 30, 1:05 PM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
105 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 AM TSTM WND DMG BOWER HILL 40.27N 80.07W
01/30/2013 WASHINGTON PA FIRE DEPT/RESCUE
TREES DOWN
&&
EVENT NUMBER PBZ1300365
98Local storm report, Jan 30, 1:09 PM EST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
109 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 AM TSTM WND DMG 1 WNW SHARRERTOWN 40.06N 79.98W
01/30/2013 WASHINGTON PA FIRE DEPT/RESCUE
TREES DOWN
&&
EVENT NUMBER PBZ1300366
98Local storm report, Jan 30, 2:01 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
201 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 AM TSTM WND DMG MORGAN 40.35N 80.14W
01/30/2013 ALLEGHENY PA PUBLIC
TREES REPORTED DOWN IN SOUTH FAYETTE TOWNSHIP.
&&
CORRECTED EVENT TIME...LOCATION
EVENT NUMBER PBZ1300342The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 4:30 AM EST | Wind Advisory | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 7 more | 29 hr |
| Jan 30, 4:32 AM EST | Flood Watch | PBZ | Fayette, Greene, Jefferson, Westmoreland | 23 hr |
| Jan 30, 9:26 AM EST | Severe Thunderstorm Warning | PBZ | Beaver, Washington | 49 min |
| Jan 30, 9:34 AM EST | Special Weather Statement | PBZ | Beaver, Butler, Lawrence | 41 min |
| Jan 30, 9:51 AM EST | Severe Thunderstorm Warning | PBZ | Allegheny, Washington | 39 min |
| Jan 30, 10:01 AM EST | Special Weather Statement | PBZ | Fayette, Greene | 44 min |
| Jan 30, 10:06 AM EST | Special Weather Statement | PBZ | Clarion, Forest, Venango | 39 min |
| Jan 30, 10:17 AM EST | Special Weather Statement | PBZ | Armstrong, Butler, Indiana, Jefferson | 43 min |
| Jan 30, 10:22 AM EST | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Indiana, Washington, Westmoreland | 38 min |
| Jan 30, 10:25 AM EST | Severe Thunderstorm Warning | PBZ | Fayette, Greene | 50 min |
| Jan 30, 10:56 AM EST | Severe Thunderstorm Warning | PBZ | Fayette, Indiana, Westmoreland | 34 min |
| Jan 30, 11:00 AM EST | Special Weather Statement | PBZ | Jefferson | 30 min |
| Jan 30, 11:09 AM EST | Severe Thunderstorm Warning | PBZ | Fayette | 66 min |
Nearby
Wind Advisories in Pennsylvania, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.